Share Facebook


01-26-2013, 10:30 AM   #1
ExitWound
 
Join Date: Jan 2013
Location: Indianapolis, Indiana
Hello

My name is Jeff and have been dealing with Crohn's for 10 plus years. I take a "crap load" <<<intended pun of Pentasa. That is freaking me out now because I am now being tolding I have to have bone density screenings because of this med. I also take a cholestrol med, lunesta, xanax xr, lamictal, adderall xr, and viagra.
In addition to the Crohn's I also have a golf ball size benign adrenal adenoma on the right side. I have had several surgeries over the past years: Sep 2012 - (C5-C7) neck fusion, 2009 (L4-L5 anterior fusion), right ulner nerve placement, carpal tunnel both wrists, surgery for anal fissure due to what us crohns people do all the time, and a surgery to help with severe sleep apnea. I have a CPAP machine, but can't keep in on my face-NO MATTER WHAT!
My biggest problem is pain and constant fatigue. My upper body is in constant pain. My lower back, neck, and shoulders never stop. I currently only take over the counter pain meds which work on a few occassions. I don't even try to get prescription pain medication.
Any ideas on how to take this mixed up crap and make it better?
01-26-2013, 10:52 AM   #2
CLynn
Senior Member
 
CLynn's Avatar
 
Join Date: Feb 2012
Location: Missouri
Hi Jeff, welcome to the forum! You've had a time of it, haven't you? Ok, so as far as being freaked out about the side effects of the meds, I know I've been there, sure that we all have. The possible side effects can be daunting, but the benefits that they can bring are necessary to help you heal and feel better. Where is your Crohn's located? Have you been tested for your B12 levels? Being deficient in that will cause fatigue, and if the Crohn's is in your ileum you stand a huge chance of being it. We just don't absorb ANYTHING as we should, so we end up low in many vitamins and minerals.
As far as taking the many meds and the best way to do that, I usually ask my GI and my pharmacist.
__________________
Cheryl
Diagnosed:1988
Previous meds: Sulfadiazine, Flagyl, Prednisone, Imuran, Pentasa, Asacol
Surgeries: re-section 2004
Currently taking: B-12 injections every 2 weeks, multi vitamin/mineral, fish oil (1000 mg), D3 (5000 mg)

Also lucky enough to have psoriasis as well.
01-26-2013, 12:45 PM   #3
Beach
Forum Monitor
 
Join Date: May 2011

My Support Groups:
Something you might try is going off the statin drug and instead trying to control your cholesterol with diet along with a few supplements. I know that one of the more commonly reported side effects of statins is muscle pains and fatigue. It might be the answer, might not, but would be worth an experiment.

A web sight I follow is Dr. Davis's. He is a cardiologist that writes about dietary ways to control cholesterol levels. He also shows how to detect plaque growth, and ways to help slow its growth if present.

http://blog.trackyourplaque.com/

Dr. Davis has two sights, as he also wrote the recent popular book Wheat Belly. He sometimes writes about heart issues there also.

http://www.wheatbellyblog.com/

Also, cholesterol is thought by some to be a risk factor for heart disease - but it is only one of many risk factors. Recall seeing this recent video on Dr. Eenfeldt's sight that can be helpful in explaining this.

"Dr Oz Changes His Mind on Cholesterol!"

http://www.dietdoctor.com/dr-oz-chan...on-cholesterol

Good luck! Hope you find some relief.
Reply

Thread Tools


All times are GMT -5. The time now is 01:26 PM.
Copyright 2006-2017 Crohnsforum.com